Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 83, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 23, 2014, 4:20 PM EDT for 6 counties in Ohio. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2014, 4:20 PM EDT (20:20 UTC)
- Expired
- Jun 23, 2014, 5:15 PM EDT
- In force
- 55 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Erie County, OH, Hancock County, OH, Huron County, OH, Ottawa County, OH, Sandusky County, OH, Seneca County, OH
The radar
The Cleveland radar (KCLE), 90 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
274
WUUS51 KCLE 232020
SVRCLE
OHC043-063-077-123-143-147-232115-
/O.NEW.KCLE.SV.W.0083.140623T2020Z-140623T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
420 PM EDT MON JUN 23 2014
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ERIE COUNTY IN NORTH CENTRAL OHIO
WESTERN HURON COUNTY IN NORTH CENTRAL OHIO
NORTHEASTERN HANCOCK COUNTY IN NORTHWEST OHIO
EASTERN OTTAWA COUNTY IN NORTHWEST OHIO
SANDUSKY COUNTY IN NORTHWEST OHIO
SENECA COUNTY IN NORTHWEST OHIO
* UNTIL 515 PM EDT
* AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES NORTH OF OAK HARBOR TO FOSTORIA...AND MOVING EAST AT
25 MPH.
* LOCATIONS IMPACTED INCLUDE...
FREMONT...
TIFFIN...
PORT CLINTON...
CLYDE...
SANDUSKY...
NORWALK...
NEW RIEGEL...
PUT-IN-BAY...
GREEN SPRINGS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4117 8345 4117 8342 4162 8318 4162 8310
4154 8299 4153 8290 4160 8282 4165 8287
4167 8283 4167 8286 4173 8282 4170 8277
4157 8281 4156 8272 4161 8275 4163 8267
4151 8271 4140 8255 4100 8255 4100 8355
TIME...MOT...LOC 2020Z 269DEG 20KT 4164 8304 4109 8337
$$
LOMBARDY2 follow-up statements
940
WWUS51 KCLE 232047
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
447 PM EDT MON JUN 23 2014
OHC063-232056-
/O.CAN.KCLE.SV.W.0083.000000T0000Z-140623T2115Z/
HANCOCK OH-
447 PM EDT MON JUN 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HANCOCK COUNTY IS
CANCELLED...
LAT...LON 4101 8334 4118 8320 4120 8314 4129 8307
4139 8301 4148 8294 4153 8290 4160 8282
4165 8287 4167 8283 4167 8286 4173 8282
4170 8277 4157 8281 4156 8272 4161 8275
4163 8267 4151 8271 4140 8255 4100 8255
TIME...MOT...LOC 2046Z 275DEG 35KT 4163 8276 4108 8309
$$
OHC043-077-123-143-147-232115-
/O.CON.KCLE.SV.W.0083.000000T0000Z-140623T2115Z/
HURON OH-SENECA OH-OTTAWA OH-SANDUSKY OH-ERIE OH-
447 PM EDT MON JUN 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR ERIE AND WESTERN HURON COUNTIES IN NORTH CENTRAL OHIO...AND
EASTERN SANDUSKY...EASTERN OTTAWA AND SENECA COUNTIES IN NORTHWEST
OHIO...
AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PUT-IN-BAY TO TIFFIN...OR ALONG A LINE EXTENDING FROM
10 MILES NORTHEAST OF PORT CLINTON TO TIFFIN...MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
WILLARD...TIFFIN...SANDUSKY...PUT-IN-BAY...NORWALK...MILAN...KELLEYS
ISLAND...GREEN SPRINGS...CLYDE...CASTALIA...BLOOMVILLE AND BELLEVUE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4101 8334 4118 8320 4120 8314 4129 8307
4139 8301 4148 8294 4153 8290 4160 8282
4165 8287 4167 8283 4167 8286 4173 8282
4170 8277 4157 8281 4156 8272 4161 8275
4163 8267 4151 8271 4140 8255 4100 8255
TIME...MOT...LOC 2046Z 275DEG 35KT 4163 8276 4108 8309
$$
LOMBARDY991
WWUS51 KCLE 232114
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
514 PM EDT MON JUN 23 2014
OHC043-077-123-143-147-232123-
/O.EXP.KCLE.SV.W.0083.000000T0000Z-140623T2115Z/
HURON OH-SENECA OH-OTTAWA OH-SANDUSKY OH-ERIE OH-
514 PM EDT MON JUN 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR ERIE AND WESTERN HURON
COUNTIES IN NORTH CENTRAL OHIO...AND EASTERN SANDUSKY...EASTERN
OTTAWA AND SENECA COUNTIES IN NORTHWEST OHIO WILL EXPIRE AT 515 PM
EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED. THERE IS THE
POSSIBILITY THAT THE STORMS COULD INCREASE IN INTENSITY AND PRODUCE
SOME MINOR WIND GUSTS OR SMALL HAIL.
LAT...LON 4101 8334 4118 8320 4120 8314 4129 8307
4139 8301 4148 8294 4153 8290 4160 8282
4165 8287 4167 8283 4167 8286 4173 8282
4170 8277 4157 8281 4156 8272 4161 8275
4163 8267 4151 8271 4140 8255 4100 8255
TIME...MOT...LOC 2113Z 275DEG 35KT 4160 8241 4106 8274
$$
LOMBARDYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:43 PM EDT, 37 minutes earlier.
Area forecast discussion, Jun 23, 3:43 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 343 PM EDT MON JUN 23 2014 .SYNOPSIS... A WARM FRONT ACROSS LAKE ERIE WILL CONTINUE TO MOVE NORTHEAST OF THE AREA TONIGHT. LOW PRESSURE WILL MOVE EAST ACROSS THE NORTHERN LAKES BY TUESDAY MORNING. A COLD FRONT WILL SLIDE SOUTHEAST ACROSS THE AREA WEDNESDAY MORNING AS YET ANOTHER LOW PRESSURE SYSTEM MOVES EAST ACROSS THE REGION. A RIDGE OF HIGH PRESSURE WILL BUILD SOUTHEAST INTO THE AREA THURSDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... WARM FRONT HAS MOVED NORTH OF THE AREA ACROSS LAKE ERIE. THIS ALLOWED DEW POINTS TO INCREASE WELL INTO THE 60S ACROSS THE FORECAST AREA AND NEAR 70 IN THE EXTREME WEST. THE ATMOSPHERE GRADUALLY DESTABILIZED THROUGH THE AFTERNOON AND CONVECTION BEGAN TO DEVELOP. LATEST SPC MESOSCALE ANALYSIS SHOWS CAPES HAVE INCREASED TO BETWEEN 2000 AND 3000 IN THE WARM SECTOR. HENCE...SUPPORTING STRONG THUNDERSTORMS IN PORTIONS OF THE REGION. EXPECTING SHOWERS AND THUNDERSTORMS TO CONTINUE ACROSS THE REGION MAINLY THIS EVENING AS A SERIES OF UPPER LEVEL VORTICITY MAXIMUMS MOVE EAST INTO THE FORECAST AREA. WILL UP POPS FOR THE OVERNIGHT HOURS. TEMPERATURES WILL DROP INTO THE 70S FOR OVERNIGHT LOWS. I HAVE A SNEAKING HUNCH THAT SOME PLACES MAY NOT DROP OUT OF THE MIDDLE 70S...ESPECIALLY AROUND THE TYPICAL HEAT ISLANDS. WILL UP MIN TEMPERATURES A TAD. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/... SURFACE LOW PRESSURE WILL MOVE EAST ACROSS THE GREAT LAKES AND DRAG A TRAILING COLD FRONT ACROSS THE FORECAST AREA TUESDAY INTO WEDNESDAY. THIS WILL BRING CONTINUED THREATS FOR SHOWERS AND THUNDERSTORMS TO THE REGION DURING THE DAY TUESDAY. MORE LOW PRESSURE WILL SPREAD EAST WEDNESDAY FORCING THE COLD FRONT TO MOVE SOUTH AND EAST. THE SHOWER ACTIVITY SHOULD GRADUALLY TAPER OFF FROM WEST TO EAST ON WEDNESDAY. A RIDGE OF HIGH PRESSURE WILL BUILD SOUTH INTO THE AREA WEDNESDAY NIGHT INTO THURSDAY. DUE TO THE THREAT FOR SHOWERS...HAVE LOWERED MIN AND MAX TEMPERATURES TUESDAY AND TUESDAY NIGHT. AFTER COLD FRONTAL PASSAGE ON WEDNESDAY...COLD AIR ADVECTION WILL TAKE PLACE SLIGHTLY AND CAUSE TEMPERATURES TO DIP FURTHER WEDNESDAY INTO WEDNESDAY NIGHT. LOOKING AT HIGHS IN THE UPPER 70S WEDNESDAY. AS HIGH PRESSURE RIDGE BUILDS SOUTHEAST...SUBSIDENCE AND A RETURN TO SUNSHINE SHOULD ALLOW FOR A REBOUND IN TEMPERATURES BACK INTO THE LOWER 80S FOR THURSDAY. && .LONG TERM /FRIDAY THROUGH MONDAY/... NOT MANY CHANGES TO THE LONG TERM TODAY AS UNSETTLED WEATHER WILL CONTINUE. BASED ON DIFFERING SOLUTIONS FROM THE NEW GUIDANCE IT'S HARD NOT TO HAVE AT LEAST SMALL CHANCE POPS EVERY PERIOD DURING THE LONG TERM. IT APPEARS BEST CHANCES FOR STORMS COULD BE LATER ON SATURDAY AS A WARM FRONT LIFTS NORTHEAST ACROSS THE AREA. AN UPPER WAVE IS EXPECTED ON MONDAY WITH MORE PRECIP CHANCES. TEMPS WILL BE JUST A TAD ABOVE NORMAL BUT HIGH HUMIDITY VALUES WILL MAKE IT FEEL EVEN WARMER. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... A WARM FRONT HAS LIFTED NORTH ACROSS THE AREA ALLOWING A JUICY AIRMASS TO SPREAD OVER THE REGION. CONVECTION MOVING ACROSS NW OH SHOULD AFFECT KTOL AND KFDY IN A COUPLE OF HOURS. FURTHER EAST...EXPECT ADDITIONAL DEVELOPMENT LATER THIS AFTERNOON AND EVENING. THE COVERAGE SHOULD BE NO MORE THAN SCATTERED SO WILL GO WITH A VICINITY MENTION FOR A FEW HOURS. MORE WIDESPREAD SHOWER ACTIVITY IS EXPECTED LATER THIS EVENING. WIDESPREAD MVFR FOG IS EXPECTED OVERNIGHT WITH MORE PRECIP ON TUESDAY MORNING. LIGHT S TO SW FLOW WILL CONTINUE DURING THE PERIOD. OUTLOOK...NON VFR POSSIBLE MON NIGHT THRU FRI IN SCT SHOWERS AND THUNDERSTORMS AS WELL AS POSSIBLE MORNING FOG/MIST. && .MARINE... LIGHT SOUTH TO SOUTHWEST FLOW WILL CONTINUE ON THE LAKE TILL LOW PRESSURE PASSES TO THE SOUTHEAST EARLY WEDNESDAY. THE FLOW WILL BECOME NW TO N ON WEDNESDAY BEHIND THE LOW. DO NOT THINK SPEEDS WILL GET STRONG ENOUGH FOR SMALL CRAFT HEADLINES. HIGH PRESSURE WILL BUILD IN FROM THE NORTH ON THURSDAY AND FRIDAY CAUSING THE FLOW TO TAKE ON AN EASTERLY COMPONENT. EASTERLY FLOW WILL THEN CONTINUE INTO SATURDAY WITH A WARM FRONT LIFTING NORTH ACROSS THE LAKE LATE IN THE DAY. WINDS MOST IF NOT THE ENTIRE WEEK WILL BE UNDER 15 KNOTS. THUNDERSTORMS WILL BE POSSIBLE EVERY DAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...LOMBARDY NEAR TERM...LOMBARDY SHORT TERM...LOMBARDY LONG TERM...KUBINA AVIATION...KUBINA MARINE...KUBINA
Hazardous weather outlook, Jun 23, 1:10 PM EDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 110 PM EDT MON JUN 23 2014 LEZ061-142>149-162>169-OHZ007>014-017>023-027>033-036>038-047-089- PAZ001>003-241715- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-OTTAWA-SANDUSKY- ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HANCOCK-SENECA- HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND- ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 110 PM EDT MON JUN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-006-241715- LUCAS-WOOD- 110 PM EDT MON JUN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR LUCAS AND NORTHERN WOOD COUNTIES. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS THIS AFTERNOON INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LOMBARDY
In the hours before
Special weather statement, Jun 23, 2:28 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 228 PM EDT MON JUN 23 2014 OHZ003-006-231930- LUCAS-WOOD- 228 PM EDT MON JUN 23 2014 ...SPECIAL WEATHER STATEMENT FOR LUCAS AND WOOD COUNTIES UNTIL 330 PM EDT... AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18 MILES SOUTHWEST OF SWANTON...OR 20 MILES NORTHWEST OF CUSTAR...MOVING EAST AT 30 MPH. THIS STORM WILL BE NEAR... 6 MILES SOUTH OF WHITEHOUSE AND 6 MILES NORTH OF WESTON BY 300 PM EDT. WATERVILLE BY 310 PM EDT. BOWLING GREEN BY 315 PM EDT. 9 MILES SOUTH OF PERRYSBURG BY 320 PM EDT. THE TOWNS OF GRAND RAPIDS...TONTOGANY...HASKINS...LUCKEY AND PEMBERVILLE ARE ALSO IN THE PATH OF THIS STORM. THIS THUNDERSTORM COULD PRODUCE STRONG THUNDERSTORM WINDS...VERY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING AS IT MOVES INTO THE AREA. LOMBARDY
Local storm report, Jun 23, 3:21 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
321 PM EDT MON JUN 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TSTM WND DMG PAINESVILLE 41.73N 81.25W
06/23/2014 LAKE OH TRAINED SPOTTER
A FEW LARGE TREE LIMBS DOWN.
&&
SCHEPELLocal storm report, Jun 23, 4:05 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
405 PM EDT MON JUN 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM TSTM WND GST TOLEDO 41.66N 83.58W
06/23/2014 E55 MPH LUCAS OH PUBLIC
&&
SCHEPELThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 2:34 PM EDT | Special Marine Warning | CLE | 116 min | |
| Jun 23, 2:56 PM EDT | Severe Thunderstorm Warning | CLE | Lake | 49 min |
| Jun 23, 3:43 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa, Sandusky | 47 min |
| Jun 23, 3:47 PM EDT | Special Marine Warning | CLE | 118 min | |
| Jun 23, 4:28 PM EDT | Special Marine Warning | CLE | 92 min | |
| Jun 23, 4:41 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 64 min |
| Jun 23, 5:03 PM EDT | Special Marine Warning | CLE | 117 min | |
| Jun 23, 6:15 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 22 min |
| Jun 23, 6:42 PM EDT | Areal Flood Advisory | CLE | Medina | 3 hr |
| Jun 23, 6:54 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 36 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.